J-Fashion Panels and Community Events

Join us at Hyatt Place for J-Fashion panels, workshops, contests, games, and more! 

Community Events

J-Fashion Community Fashion Walk
Hosted by Mindy
Friday, 5:00 pm, 2 hours
Hyatt Place, Salon 1
Suitable for All Ages
No Restrictions
Time to show off your coords! We are inviting all J-Fashion wearers to join us for the Community Fashion Walk on the runway in their most impressive outfits. Come participate in the event, or watch as an audience member!

How to Participate:
Sign-up any time before call-time at the J-Fashion Info Desk in the Hyatt Place hotel. Participant call-time is 4:30 PM in Hyatt Place Salon 1. Participants will be organized into walking order and are invited to take group photos on the stage afterwards.

Please note that anyone planning to participate should be wearing recognizable J-Fashion. No costumes or cosplay, please.

The Atelier: Handmade Coordinate Contest
Saturday, 7:00 pm, 90 minutes
Hyatt Place, Salon 1
Suitable for All Ages
No Restrictions
The Handmade Coordinate Contest is for any J-Fashion coordinate where the majority of clothing is handmade by the entrant. Participants may choose to either wear the coord themselves, or showcase the coord on somebody else.

Coords must be a recognizable J-Fashion style (including, but not limited to, lolita fashion, EGA, ouji, mori kei, decora, fairy kei, gyaru, menhera, or wafuku). No cosplay entries will be allowed.

How to Enter:
Sign up at any time before the contest at the J-Fashion Info Desk in the Hyatt Place hotel. Please arrive at Salon 1 fifteen to thirty minutes before the start of the contest to check in.

Participants will be asked to showcase their coordinates on the runway and to explain how each piece was made. Contest entries will be judged on criteria such as craftsmanship, creativity, and skill level.

Winners will be picked by a panel of industry judges and will receive prizes donated by participating Trunk Show vendors.

J-Fashion Meet & Greet Mixer
Hosted by Thanh
Sunday, 4:00 pm, 90 minutes
Hyatt Place, Salon 2
Ages 16+
No Restrictions
Are you into J-Fashion and want to make new friends? Do you like icebreakers and playing games with others? Do you like raffles and prizes? Come join us for some fun and games at this meet & greet mixer. There will be interactive icebreakers, games, raffles and prizes. No preparation necessary, but participation is required. Come ready to mix, mingle, and maybe even make new friends!

J-Fashion Game Night
Sunday, 7:30 pm, 2 hours
Hyatt Place, Salon 2
Suitable for All Ages
No Restrictions
Hang out with fellow J-Fashion enthusiasts for a casual game night! Bring your favorite board games or consoles, and come and go as you please for a fashionable evening of fun. J-Fashion or kigurumi attire is encouraged!


J-Fashion Panels Day 1

DIY Crochet Craft Workshop
Hosted by Molly Moonflower
Friday, 3:00 pm, 90 minutes
Hyatt Place, Salon 2
Suitable for All Ages
No Restrictions
Learn how to crochet a small strawberry for use as an accessory, charm, or whatever you want! Pattern and materials will be provided in this DIY panel so that you can make your own as you follow along at your own pace. This workshop will go over chain, single, half-double, and double crochet stitches, how to join pieces together, how to add embroidered details, and finishing techniques. This is a great time to learn to crochet if you have always wanted to. All skill levels welcome!

Lolita Fashion at the Office
Hosted by fabrickind
Friday, 7:00 pm, 60 minutes
Hyatt Place, Salon 2
Suitable for All Ages
No Restrictions
Like lolita fashion, but want to wear it beyond events? Learn from style veteran fabrickind how to make lolita fashion office-friendly! This panel will cover how to adapt elements of lolita fashion to office-appropriate wear and how to incorporate your personal style when you can’t wear lolita fashion to work.

Kawaii or Kowai Fashion Review
Hosted by Mani Tokkigo and Plentiful Pie
Friday, 8:00 pm, 90 minutes
Hyatt Place, Salon 2
Ages 16+
No Restrictions
Join Plentiful Pie and Mani Tokkigo as they review and pass judgment on the latest releases from J-Fashion brands! We’ll go through the hottest new pieces and roast them or toast them. Participate as an audience member by voicing your opinions and reacting to ours!


J-Fashion Panels Day 2

How To Host a J-Fashion Meet-Up
Hosted by Mindy
Saturday, 10:00 am, 90 minutes
Hyatt Place, Salon 2
Ages 16+
No Restrictions
Experienced meet-up hosts will give step-by-step details for how to plan your very own J-Fashion meet! They will also share a variety of ideas for venues, themes, and activities to make a meet-up a fun experience for everyone attending.

Anime & J-Fashion
Hosted by Avina-kei
Saturday, 11:30 am, 60 minutes
Hyatt Place, Salon 2
Suitable for All Ages
Photography OK, but no video recording
You love anime and have an interest in Japanese street fashion, but is there a way to combine the two? Avina-kei will share tips and tricks to creating a cohesive outfit in a variety of masculine and feminine alternative fashion styles! This panel is beginner-friendly, so don’t feel too intimidated to stop by.

J-Fashion Designing: Darts
Hosted by Samantha Rose
Saturday, 12:30 pm, 90 minutes
Hyatt Place, Salon 2
Suitable for All Ages
No Restrictions
When designing a garment, draping is an effective and fun alternative to making paper patterns. By folding, pinching, and cutting away fabric directly on your form, you can design anything – from items inspired by your favorite characters, to Japanese street fashion. A sewer’s dart is an essential technique to creating a dynamic and dimensional piece.

(Usa) Kumya Appreciation
Hosted by Kelsey
Saturday, 4:00 pm, 60 minutes
Hyatt Place, Salon 2
Suitable for All Ages
No Restrictions
Come learn about lolita brand Baby, the Stars Shine Bright’s most iconic mascots, Usakumya and Kuma Kumya! Take a dive into their origin story; their appearances in different prints and novelty items; and take a crash course on the popular bags and what they can fit.

Lolita FanimeCon Feud
Saturday, 5:00 pm, 90 minutes
Hyatt Place, Salon 2
Suitable for All Ages
No Restrictions
Test your lolita fashion knowledge with this J-Fashion twist on the classic game show “Family Feud.” Wear frills!

Modern Kimono: Where to Shop!
Hosted by The Black Ribbon
Saturday, 8:30 pm, 60 minutes
Hyatt Place, Salon 2
Suitable for All Ages
No Restrictions
Interested in modern kimono fashion but don’t know where to start? We’ll go over several online resources and ways to order directly from Japan! Including second hand, made to order, and inexpensive options. Join Halley, a very modern kimono enthusiast on an adventure in browsing her favorite contemporary kimono brands!


J-Fashion Panels Day 3

Lolita 101 – Styling Skirts
Hosted by Jenna (@lovelylaceandlies)
Sunday, 10:00 am, 60 minutes
Hyatt Place, Salon 2
Suitable for All Ages
No Restrictions
Learn the basics of making a lolita coord with a skirt, from choosing a blouse and accessories, to brand recommendations for every size and budget!

Metamorphose temps de fille – Fan Coordinate Review
Hosted by Metamorphoses temps de fille, translated by Flores Astorum
Sunday, 11:00 am, 60 minutes
Hyatt Place, Salon 2
Suitable for All Ages
Photography OK, but no video recording
Calling all Metamorphose fans! Join us for a remote panel with lolita fashion brand Metamorphose temps de Fille as they review your submitted coordinate photos. Show off your favorite looks featuring the brand’s items! Check our Twitter and Facebook pages for information on how to participate.

Material Choices for Lolita Fashion
Hosted by fabrickind
Sunday, 12:00 pm, 60 minutes
Hyatt Place, Salon 2
Suitable for All Ages
No Restrictions
Want to get started sewing your own lolita fashion? Join fabrickind to learn which fabrics and trims will take you from ita to lolita! Panel will cover various fabrics and their uses, types of lace to look for, and basic sewing advice on working with these materials.

Writing for J-Fashion
Hosted by Jenna (@lovelylaceandlies) and Avina-kei
Sunday, 1:00 pm, 60 minutes
Hyatt Place, Salon 2
Suitable for All Ages
No Restrictions
As long as people have been wearing alternative Japanese fashion, they’ve been writing about it! Discover the rich history of J-Fashion magazines, blogs, and indie publications that continues to the present day and learn how you too can write about your J-Fashion adventures.

The History of Lolita Fashion
Sunday, 5:30 pm, 60 minutes
Hyatt Place, Salon 2
Suitable for All Ages
No Restrictions
Come learn the history of Lolita fashion with Sarah Lynn. We will be discussing the past and future of EGL fashion!

Metamorphose temps de fille – Brand Q&A
Hosted by Metamorphoses temps de fille, translated by Flores Astorum
Sunday, 6:30 pm, 60 minutes
Hyatt Place, Salon 2
Suitable for All Ages
Photography OK, but no video recording
Lolita fashion brand Metamorphose temps de fille answers your submitted questions in this remote panel! Check our Twitter and Facebook pages for information on how to participate.


J-Fashion Panels Day 4

Posing for J-Fashion
Hosted by Plentiful Pie
Monday, 11:00 am, 90 minutes
Hyatt Place, Salon 1
Suitable for All Ages
No Restrictions
The perfect outfit deserves the perfect photo! Not sure what to do in front of the camera? Come get some practical posing tips and examples for looking your best in your pictures, and learn how you can flatter yourself and your coord! Here’s your chance to ask questions and be posed for the perfect shot!

Daily Lolita How-To
Hosted by Obsixwi
Monday, 12:30 pm, 60 minutes
Hyatt Place, J-Fashion Content Room, Salon 2
Suitable for All Ages
No Restrictions
‘Daily Lolita’ is a category of EGL fashion that’s difficult to define – it sits at the cross-section of casual lolita and lifestyle lolita, and means something different to each individual who wears it. In this panel, we will go over how to incorporate lolita fashion into your everyday life, how to curate a wardrobe for daily wear, appropriate settings for your fashion choices, and show examples of submitted daily lolita coords.